Hilbert and Thompson geometries isometric to infinite-dimensional Banach spaces  [ Géométries de Hilbert et de Thompson qui sont isométriques à des espaces de Banach en dimension infinie ]
Annales de l'Institut Fourier, Tome 68 (2018) no. 5, p. 1831-1877
Nous étudions les frontières d’horofonctions des géométries de Hilbert et de Thompson, et des espaces de Banach, en dimension arbitraire. En comparant les frontières de ces espaces, nous montrons que les seules géométries de Hilbert et de Thompson qui sont isométriques à des espaces de Banach sont celles qui sont définies sur le cône de fonctions continues positives sur un espace compact.
We study the horofunction boundaries of Hilbert and Thompson geometries, and of Banach spaces, in arbitrary dimension. By comparing the boundaries of these spaces, we show that the only Hilbert and Thompson geometries that are isometric to Banach spaces are the ones defined on the cone of positive continuous functions on a compact space.
Reçu le : 2016-10-06
Révisé le : 2017-05-08
Accepté le : 2017-06-15
Publié le : 2018-11-23
DOI : https://doi.org/10.5802/aif.3198
Classification:  46A40,  46B04,  46A55
Mots clés: Hilbert metric, cone, isometry, Banach space, horofunction boundary
@article{AIF_2018__68_5_1831_0,
     author = {Walsh, Cormac},
     title = {Hilbert and Thompson geometries isometric to infinite-dimensional Banach spaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {68},
     number = {5},
     year = {2018},
     pages = {1831-1877},
     doi = {10.5802/aif.3198},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2018__68_5_1831_0}
}
Walsh, Cormac. Hilbert and Thompson geometries isometric to infinite-dimensional Banach spaces. Annales de l'Institut Fourier, Tome 68 (2018) no. 5, pp. 1831-1877. doi : 10.5802/aif.3198. https://aif.centre-mersenne.org/item/AIF_2018__68_5_1831_0/

[1] Akian, Marianne; Gaubert, Stéphane; Walsh, Cormac The max-plus Martin boundary, Doc. Math., Tome 14 (2009), pp. 195-240 | MR MR2538616 | Zbl 1182.31017

[2] Alfsen, Erik M. Compact convex sets and boundary integrals, Springer Tome 57 (1971), x+210 pages (Ergebnisse der Mathematik und ihrer Grenzgebiete) | MR 0445271 | Zbl 0209.42601

[3] Aliprantis, Charalambos D.; Border, Kim C. Infinite dimensional analysis: a hitchhiker’s guide, Springer (2006), xxii+703 pages | MR 2378491 | Zbl 1156.46001

[4] Aliprantis, Charalambos D.; Burkinshaw, Owen Principles of real analysis, Academic Press (1998), xii+415 pages | MR 1669668 | Zbl 1006.28001

[5] Aliprantis, Charalambos D.; Tourky, Rabee Cones and duality, American Mathematical Society, Graduate Studies in Mathematics, Tome 84 (2007), xiv+279 pages | Article | MR 2317344 | Zbl 1127.46002

[6] Baranov, Anton; Woracek, Harald Majorization in de Branges spaces. III. Division by Blaschke products, Algebra Anal., Tome 21 (2009) no. 6, pp. 3-46 | Article | MR 2604541 | Zbl 1213.46023

[7] Bauer, Heinz Kennzeichnung kompakter Simplexe mit abgeschlossener Extremalpunktmenge, Arch. Math., Tome 14 (1963), pp. 415-421 | Article | MR 0164053 | Zbl 0196.42202

[8] Beer, Gerald Topologies on closed and closed convex sets, Kluwer Academic Publishers Group, Mathematics and its Applications, Tome 268 (1993), xii+340 pages | Zbl 0792.54008

[9] Bosché, Aurélien Symmetric cones, the Hilbert and Thompson metrics (2012) (https://arxiv.org/abs/1207.3214 )

[10] Foertsch, Thomas; Karlsson, Anders Hilbert metrics and Minkowski norms, J. Geom., Tome 83 (2005) no. 1-2, pp. 22-31 | Article | MR 2193224 | Zbl 1084.52008

[11] Funk, Paul Über Geometrien, bei denen die Geraden die Kürzesten sind, Math. Ann., Tome 101 (1929) no. 1, pp. 226-237 | Article | MR 1512527 | Zbl 55.1043.01

[12] Gromov, Mikhael Hyperbolic manifolds, groups and actions, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978), Princeton University Press (Annals of Mathematics Studies) Tome 97 (1981), pp. 183-213 | Zbl 0467.53035

[13] De La Harpe, Pierre On Hilbert’s metric for simplices, Geometric group theory, Vol. 1 (Sussex, 1991), Cambridge University Press (London Mathematical Society Lecture Note Series) Tome 181 (1993), pp. 97-119 | MR MR1238518 | Zbl 0832.52002

[14] Lemmens, Bas; Roelands, Mark; Wortel, Marten Isometries of infinite dimensional Hilbert geometries (https://arxiv.org/abs/1405.4147 )

[15] Lemmens, Bas; Roelands, Mark; Wortel, Marten Hilbert and Thompson isometries on cones in JB-algebras (2016) (https://arxiv.org/abs/1609.03473 )

[16] Lemmens, Bas; Walsh, Cormac Isometries of polyhedral Hilbert geometries, J. Topol. Anal., Tome 3 (2011) no. 2, pp. 213-241 | Article | MR 2819195 | Zbl 1220.53090

[17] Matveev, Vladimir; Troyanov, Marc Isometries of two dimensional Hilbert geometries, Enseign. Math., Tome 61 (2015) no. 3-4, pp. 453-460 | Article | MR 3539845 | Zbl 1362.51005

[18] Molnár, Lajos Thompson isometries of the space of invertible positive operators, Proc. Am. Math. Soc., Tome 137 (2009) no. 11, pp. 3849-3859 | Article | MR 2529894 | Zbl 1184.46021

[19] Molnár, Lajos; Nagy, Gergő Thompson isometries on positive operators: the 2-dimensional case, Electron. J. Linear Algebra, Tome 20 (2010), pp. 79-89 | MR 2596446 | Zbl 1195.46017

[20] Nussbaum, Roger D. Hilbert’s projective metric and iterated nonlinear maps, American Mathematical Society, Memoirs of the American Mathematical Society, Tome 391 (1988), 137 pages | MR MR961211 | Zbl 0666.47028

[21] Rieffel, Marc A. Group C * -algebras as compact quantum metric spaces, Doc. Math., Tome 7 (2002), pp. 605-651 | MR MR2015055 | Zbl 1031.46082

[22] Speer, Timothy Isometries of the Hilbert Metric, University of California (USA) (2014) (Ph. D. Thesis)

[23] Walsh, Cormac The horofunction boundary of finite-dimensional normed spaces, Math. Proc. Camb. Philos. Soc., Tome 142 (2007) no. 3, pp. 497-507 | Zbl 1163.53048

[24] Walsh, Cormac The horofunction boundary of the Hilbert geometry, Adv. Geom., Tome 8 (2008) no. 4, pp. 503-529 | Article | MR 2456635 | Zbl 1155.53335

[25] Walsh, Cormac Minimum representing measures in idempotent analysis, Tropical and idempotent mathematics, American Mathematical Society (Contemporary Mathematics) Tome 495 (2009), pp. 367-382 | Article | MR 2581529 | Zbl 1179.53077

[26] Walsh, Cormac The horoboundary and isometry group of Thurston’s Lipschitz metric, Handbook of Hilbert geometry. Volume IV, European Mathematical Society (IRMA Lectures in Mathematics and Theoretical Physics) Tome 19 (2014), pp. 327-353 | Article | MR 3289705 | Zbl 1311.30028

[27] Walsh, Cormac The horofunction boundary and isometry group of the Hilbert geometry, Handbook of Hilbert geometry, European Mathematical Society (IRMA Lectures in Mathematics and Theoretical Physics) Tome 22 (2014), pp. 127-146 | MR 3329879

[28] Walsh, Cormac Gauge-reversing maps on cones, and Hilbert and Thompson isometries, Geom. Topol., Tome 22 (2018) no. 1, pp. 55-104 | Zbl 06805076